| Catalog Number |
8881023 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion (tlif) at l4-5 due to spondylolisthesis.Intra-op, the peek portion of the cage broke apart from titanium while inserting in the patient body.The broken implant has been removed.No fragments of the broken device remained in the patient.No patient symptoms or complications were reported as a result of this event.
Additional Manufacturer Narrative
Product analysis results: visual microscopic optical visual inspection confirmed the ears of the elevate spacer have broken off and not returned for analysis.Optical and microscopic examination did identify a couple surface scratches on the side nose of the implant.There was no deformation or damages that could contribute to the breaking of the implant.The implant ears appear to have broken from excessive force from the implantation process.If information is provided in the future, a supplemental report will be issued.